MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER
Catalog Number 0165SI24
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the foley catheter was naturally removed immediately after placement when they inflated the balloon again sterile water leaked out.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It is unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.A potential root cause for this failure mode could be user related (example: contact with sharp object)/mechanical failure/operator error/thin rubberize layer).The dhr review could not be performed without a lot number.Therefore, no additional action is required at this time.The instructions for use were found adequate and state the following: "directions for use: 1.Method of use.The device is intended for single use only and is not reusable.(1) to secure a sterile field for the procedure, spread a clean wrapping paper.(2) place waterproof sheet beneath patient¿s buttocks.(fig.1) (3) put on sterile gloves.Open tray and place it on the wrapping paper.(fig.2) (4) cleanse the area around the external urethral meatus with the cotton balls immersed in the antiseptics.(fig.3) (5) lubricate the distal end of the catheter with water-soluble lubricant packaged in the tray.(fig.4).(6) insert catheter into the urethral meatus and advance it until the balloon enters the bladder and urine flows out through the catheter.Using a syringe packaged in the tray, infuse the specified volume of sterile water into the inflation lumen to inflate the balloon.(fig.5).(7) pull catheter to seat the balloon at the level of the bladder neck and secure placement.(8) keep the drainage bag below the bladder level without touching the floor.(fig.6).(9) secure drainage tube to bed sheet with clip to ensure that there is neither twist nor kink in the tube.(fig.7).(10) to deflate balloon and remove catheter, insert a luer tip (needleless) syringe in the inflation valve to allow the water drain spontaneously.After balloon deflation, withdraw the catheter while confirming that no resistance is encountered." udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® I.C. FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20050594
Report Number1018233-2024-05152
Device Sequence Number15464897
Product Code MJC
UDI-Device Identifier00801741016790
UDI-Public(01)00801741016790
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0165SI24
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Initial Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown